Alert archive / West Virginia / Flash Flood Watches in 2011

Flash Flood Watch 3, NWS Charleston, WV

April 19, 20118 counties in Ohio; 17 counties in West Virginia

NWS Charleston, WV issued this flash flood watch at Apr 19, 2011, 4:48 AM EDT for 8 counties in Ohio; 17 counties in West Virginia. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2011, 4:48 AM EDT (08:48 UTC)
Expired
Apr 19, 2011, 6:00 PM EDT
In force
13 hr
Issued by
NWS Charleston, WV
Flood severity
None
All 25 counties

Athens County, OH, Gallia County, OH, Jackson County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Lewis County, WV, Mason County, WV, Pleasants County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 98 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 8.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1508 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
468 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

243 
WGUS61 KRLX 190848
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
448 AM EDT TUE APR 19 2011

OHZ066-067-075-076-083>086-191600-
/O.NEW.KRLX.FF.A.0003.110419T0848Z-110419T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS
448 AM EDT TUE APR 19 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST OHIO...INCLUDING 
 THE FOLLOWING AREAS...ATHENS...GALLIA...JACKSON OH...MORGAN...
 MEIGS...PERRY...VINTON AND WASHINGTON.

* UNTIL NOON EDT TODAY

* ROUNDS OF SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY
  RAINFALL...WILL PASS FROM SOUTHWEST TO NORTHEAST ACROSS THE
  WATCH AREA THIS MORNING. ISOLATED TOTALS OF GREATER THAN 1.5
  INCHES OF RAINFALL ARE POSSIBLE. THIS COULD BE ENOUGH TO CAUSE
  FLOODING.

* SUDDEN RISES ON SMALL STREAMS AND CREEKS ARE POSSIBLE. SOME
  STREAMS COULD EVEN COME OUT OF THEIR BANKS...AFFECTING NEARBY
  ROADS AND RESIDENCES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
622 
WGUS61 KRLX 191423
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA
1023 AM EDT TUE APR 19 2011

WVZ007>011-016>020-028>032-038>040-046-047-192200-
/O.EXB.KRLX.FF.A.0003.000000T0000Z-110419T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
1023 AM EDT TUE APR 19 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF WEST VIRGINIA...
 CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN 
 WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN WEST 
 VIRGINIA...POCAHONTAS. IN CENTRAL WEST VIRGINIA...BRAXTON...
 CALHOUN...GILMER...JACKSON WV...ROANE...TAYLOR AND WEBSTER. IN 
 NORTHERN WEST VIRGINIA...BARBOUR...DODDRIDGE...HARRISON...
 LEWIS...PLEASANTS...RANDOLPH...RITCHIE...TYLER...UPSHUR...WIRT 
 AND WOOD. IN WESTERN WEST VIRGINIA...MASON.

* UNTIL 6 PM EDT THIS EVENING

* ROUNDS OF SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY
  RAINFALL...WILL CONTINUE TO PASS FROM WEST TO EAST ACROSS THE
  WATCH AREA LATE THIS MORNING INTO THIS AFTERNOON. ISOLATED
  TOTALS OF GREATER THAN 1.5 INCHES OF RAINFALL ARE POSSIBLE. THIS
  COULD BE ENOUGH TO CAUSE FLOODING.

* SUDDEN RISES ON SMALL STREAMS AND CREEKS ARE POSSIBLE. SOME 
 STREAMS COULD EVEN COME OUT OF THEIR BANKS...AFFECTING NEARBY 
 ROADS AND RESIDENCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

OHZ066-067-075-076-083>086-192200-
/O.EXT.KRLX.FF.A.0003.000000T0000Z-110419T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS
1023 AM EDT TUE APR 19 2011

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST OHIO...INCLUDING THE FOLLOWING AREAS...
 ATHENS...GALLIA...JACKSON OH...MORGAN...MEIGS...PERRY...VINTON 
 AND WASHINGTON.

* UNTIL 6 PM EDT THIS EVENING

* ROUNDS OF SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY
  RAINFALL...WILL CONTINUE TO PASS FROM WEST TO EAST ACROSS THE
  WATCH AREA LATE THIS MORNING INTO THIS AFTERNOON. ISOLATED
  TOTALS OF GREATER THAN 1.5 INCHES OF RAINFALL ARE POSSIBLE. THIS
  COULD BE ENOUGH TO CAUSE FLOODING.

* SUDDEN RISES ON SMALL STREAMS AND CREEKS ARE POSSIBLE. SOME 
 STREAMS COULD EVEN COME OUT OF THEIR BANKS...AFFECTING NEARBY 
 ROADS AND RESIDENCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
709 
WGUS61 KRLX 191927
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA
327 PM EDT TUE APR 19 2011

OHZ066-067-075-076-083>086-192200-
/O.CON.KRLX.FF.A.0003.000000T0000Z-110419T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS
327 PM EDT TUE APR 19 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST OHIO...INCLUDING THE FOLLOWING AREAS...
 ATHENS...GALLIA...JACKSON OH...MORGAN...MEIGS...PERRY...VINTON 
 AND WASHINGTON.

* UNTIL 6 PM EDT THIS EVENING

* ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...SOME WITH VERY
  HEAVY RAINFALL...WILL CONTINUE TO PASS FROM WEST TO EAST ACROSS
  THE WATCH AREA LATE THIS AFTERNOON. ISOLATED STORM TOTALS OF
  GREATER THAN 1.5 INCHES OF RAINFALL ARE POSSIBLE. THIS COULD BE
  ENOUGH TO CAUSE FLOODING.

* SUDDEN RISES ON SMALL STREAMS AND CREEKS ARE POSSIBLE. SOME 
 STREAMS COULD EVEN COME OUT OF THEIR BANKS...AFFECTING NEARBY 
 ROADS AND RESIDENCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WVZ007>011-016>020-028>032-038>040-046-047-192200-
/O.CON.KRLX.FF.A.0003.000000T0000Z-110419T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
327 PM EDT TUE APR 19 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN 
 WEST VIRGINIA AND WESTERN WEST VIRGINIA...INCLUDING THE 
 FOLLOWING AREAS...IN WEST VIRGINIA...POCAHONTAS. IN CENTRAL 
 WEST VIRGINIA...BRAXTON...CALHOUN...GILMER...JACKSON WV...
 ROANE...TAYLOR AND WEBSTER. IN NORTHERN WEST VIRGINIA...
 BARBOUR...DODDRIDGE...HARRISON...LEWIS...PLEASANTS...
 RANDOLPH...RITCHIE...TYLER...UPSHUR...WIRT AND WOOD. IN 
 WESTERN WEST VIRGINIA...MASON.

* UNTIL 6 PM EDT THIS EVENING

* ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...SOME WITH VERY
  HEAVY RAINFALL...WILL CONTINUE TO PASS FROM WEST TO EAST ACROSS
  THE WATCH AREA LATE THIS AFTERNOON. ISOLATED STORM TOTALS OF
  GREATER THAN 1.5 INCHES OF RAINFALL ARE POSSIBLE. THIS COULD BE
  ENOUGH TO CAUSE FLOODING.

* SUDDEN RISES ON SMALL STREAMS AND CREEKS ARE POSSIBLE. SOME 
 STREAMS COULD EVEN COME OUT OF THEIR BANKS...AFFECTING NEARBY 
 ROADS AND RESIDENCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
906 
WGUS61 KRLX 192200
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT TUE APR 19 2011

OHZ066-067-075-076-083>086-192300-
/O.EXP.KRLX.FF.A.0003.000000T0000Z-110419T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS
600 PM EDT TUE APR 19 2011

...FLASH FLOOD WATCH WILL EXPIRE AT 6 PM EDT THIS EVENING...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST OHIO WILL EXPIRE
AT 6 PM EDT THIS EVENING. RAINS HAVE MOVED OUT OF THE WATCH AREA
AND THE THREAT FOR ADDITIONAL FLOODING HAS GREATLY DIMINISHED.
THUS...THE FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE.

$$

WVZ007>011-016>020-028>032-038>040-046-047-192300-
/O.EXP.KRLX.FF.A.0003.000000T0000Z-110419T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
600 PM EDT TUE APR 19 2011

...FLASH FLOOD WATCH WILL EXPIRE AT 6 PM EDT THIS EVENING...

THE FLASH FLOOD WATCH FOR PORTIONS OF WEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA
WILL EXPIRE AT 6 PM EDT THIS EVENING. RAINS HAVE MOVED OUT OF THE
WATCH AREA AND THE THREAT FOR ADDITIONAL FLOODING HAS GREATLY
DIMINISHED. THUS...THE FLASH FLOOD WATCH WILL BE ALLOWED TO
EXPIRE.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Apr 19, 3:54 AM EDT, 54 minutes earlier.

Area forecast discussion, Apr 19, 3:54 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
354 AM EDT TUE APR 19 2011

.SYNOPSIS...
WEST TO EAST FRONT IN SOUTHERN OHIO TO NORTHERN WEST VIRGINIA NEARLY
STATIONARY THROUGH MORNING...LIFTS NORTH LATE TODAY.  COLD FRONT
PASSES ON WEDNESDAY. HIGH PRESSURE BUILDS IN WEDNESDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
THINK BOUNDARY CURRENTLY LIES JUST SOUTH OF A UNI/CKB LINE.  SHOWERS
AND STORMS FIRING BEHIND THE BOUNDARY IN AREA OF GOOD H850/H925
MOISTURE CONVERGENCE.

NAM/GFS IN GOOD AGREEMENT WITH SEQUENCE OF EVENTS OVER THE NEXT 24
HOURS.  SURFACE LOW TRACKS FROM THE CENTRAL PLAINS NORTHEASTWARD TO
NEAR DTW BY 12Z WEDNESDAY. NEARLY STATIONARY BOUNDARY IN PLACE MAY
SINK A BIT MORE SOUTH THIS MORNING BEFORE STALLING...AND THEN
STARTING BACK NORTHWARD AROUND MIDDAY WITH PASSAGE OF H500 VORT
ENERGY.  BEST H850/H925 MOISTURE CONVERGENCE WILL BE WEST OF AREA
TODAY BUT STILL FORESEE GOOD SHRA COVERAGE THROUGH AT LEAST
18Z...ESPECIALLY ACROSS SOUTHEAST OHIO THIS MORNING.  FAIRLY
IMPRESSIVE TRAIN OF CELLS FROM OUR SOUTHEAST OHIO COUNTIES TO CVG
AND BEYOND.  STILL A BIT CONCERNED ABOUT RAINFALL TOTALS IN
SOUTHEAST OHIO WITH STALLED BOUNDARY AND PWATS PUSHING 1.5 INCHES.
HOWEVER...ELECTED TO HOLD OFF ON FLOOD WATCH FOR NOW AS
SPACING/SPEED OF INDIVIDUAL CELLS SHOULD BE ENOUGH TO PREVENT ANY
SIGNIFICANT TRAINING. WILL MONITOR THIS CLOSELY THOUGH...STILL THINK
AT LEAST 0.5 TO 1.0 INCH OF RAIN IS A GOOD BET IN SOME AREAS. CANNOT
RULE OUT A SHOTGUN FFA ISSUANCE. HUNG ON TO SOME LOWER CHANCE POPS
SOUTH OF THE MAIN COMPLEX INTO THE AFTERNOON HOURS.  WHILE SOME
INSTABILITY DEVELOPS IN VERTICAL PROFILES...WONDER HOW MUCH ACTIVITY
WILL BE ABLE TO POP IN THE WARM SECTOR AS BUFKIT SOUNDINGS SHOW
LOCATIONS STRUGGLING TO KEEP CAP OUT OF THE PICTURE.  ANY STORMS
THAT DO DEVELOP HAVE A POTENTIAL OF CREATING SOME WIND GUSTS WITH
INVERTED V PROFILE IN LOWER LEVELS. AT OR BELOW THE COOLER MOS MAX
TEMPS ACROSS THE BOARD.

RELATIVE LULL TONIGHT IN THE WARM SECTOR ONCE DIURNAL INSTABILITY
DECREASES...AND CLOUDS SHOULD ALSO BREAK SOMEWHAT.  WITH SURFACE LOW
PASSING TO THE WEST...GRADIENT TIGHTENS AND LOW LEVEL JET CRANKS
UP...50-60KTS AT H850 AFTER 06Z.  INVERSION SHOULD BE ABLE TO KEEP
THESE WINDS ALOFT FOR THE MOST PART EARLY ON.  ATTENTION THEN TURNS
TO EXPECTED PREFRONTAL CONVECTIVE LINE...WHICH MAY ARRIVE AFTER
08Z.  SPC HAS WESTERN COUNTIES IN SLIGHT SEVERE RISK.  STRONG/MOSTLY
UNIDIRECTIONAL WIND FLOW POINTS TO DAMAGING WIND RISK...AND ENOUGH
INSTABILITY MAY BE PRESENT IN SOUTHEAST OHIO AT LEAST...BUT WONDER
IF STORMS CAN ROOT INTO BOUNDARY LAYER THIS FAR EAST AT THIS TIME OF
NIGHT.  NEVERTHELESS...BROUGHT CATEGORICAL POPS TO JUST EAST OF OHIO
RIVER BY 12Z AND ADDED GUSTY WINDS TO THUNDERSTORMS. MOSTLY AT OR
ABOVE THE WARMER MOS MIN TEMPS TONIGHT WITH GOOD MIXING.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
LOW LEVEL MOISTURE CONVERGENCE STILL WEAKENS AROUND FRONTAL BOUNDARY
AS IT PASSES ON WEDNESDAY.  STILL FIGURING ON THE LEFTOVERS FROM THE
STRONGER OVERNIGHT CONVECTION PUSHING DEEPER INTO OUR CWA AFTER
12Z.  HOWEVER...THAT IS NOT THE FRONT.  A SECONDARY BATCH OF SHOWERS
AND THUNDERSTORMS FIGURED ON THE FRONT.  BASING THE FORECAST ON THE
FRONT
ALONG A CKB-CRW-LOUISA LINE BY 18Z...THEN INTO OUR SW VA COUNTIES BY
00Z.  WITH THIS TIMING...THINK SOME REDEVELOP POSSIBLE IN THE
THUNDERSTORMS FOR OUR SOUTHERN ZONES FOR THE AFTERNOON.

WAS A BIT FASTER LOWERING POPS AND BRINGING SOME CLEARING INTO OUR
OHIO RIVER VALLEY COUNTIES WEDNESDAY AFTERNOON.  AS A RESULT...WAS
ALSO COOLER WEDNESDAY NIGHT FOR AREAS FROM HTS-CRW ON NORTH.  SOME
30S POSSIBLE IN INTERIOR SOUTHEAST OHIO AND RURAL WEST VIRGINIA.

TRYING TO HOLD POPS DRY ON THURSDAY FOR MOST COUNTIES...THOUGH HAVE
SOME 20 TO 30 POPS SNEAKING BACK INTO OUR SOUTHERN COUNTIES THURSDAY
AFTERNOON.

WAS FASTER SPREADING POPS BACK NORTH...WITH WARM FRONTAL ACTION
THURSDAY NIGHT INTO FRIDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
ZONAL FLOW ALOFT ACROSS THE CONUS WITH A SERIES OF EMBEDDED...
PROGRESSIVE UPPER TROUGHS CONTINUES. IT ALSO CONTINUES TO BE TRICKY
ON HANDLING THE TIMING AND AMPLITUDE OF THE SYSTEMS COMING OFF THE
PACIFIC AND MOVING ACROSS THE NATION...AS SEEN BY MODEL
DISCREPANCIES. AGAIN...A BLEND OF THE MODELS IS USED FOR
DETAILS...WHICH MEANS CONFIDENCE IS NOT HIGH. CURRENT SCENARIO HAS
HIGH PRESSURE MOVING RAPIDLY EAST THURSDAY NIGHT WITH A WARM FRONT
LIFTING NORTHWARD AHEAD OF THE NEXT SYSTEM. THIS WILL BRING
OVERRUNNING SHOWERS AND PERHAPS SOME THUNDERSTORMS MAINLY LATER
THURSDAY NIGHT AND FRIDAY...TENDING TO LIFT NORTH LATE IN THE DAY
FRIDAY WITH THE FRONT. WARM SECTOR FRIDAY NIGHT INTO SATURDAY AHEAD
OF A COLD FRONT...WHICH WILL MOVE EASTWARD ACROSS OUR AREA LATER
SATURDAY AND SATURDAY NIGHT. THUS...THE THREAT FOR SCATTERED SHOWERS
IN THE WARM SECTOR CONTINUES...AND INCREASES ALONG AND AHEAD OF THE
COLD FRONT SATURDAY. MODELS INDICATING THE FRONT WILL RETURN
NORTHWARD SUNDAY AND BRING US BACK INTO THE WARM SECTOR BY
MONDAY...CONTINUING THE THREAT FOR SCATTERED SHOWERS AND
THUNDERSTORMS. IN SUMMARY...AN UNSETTLED PERIOD WITH TEMPERATURES
NEAR SEASONABLE LEVELS.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
VFR FOR THE MOST PART EARLY ON...SAVE FOR MAINLY ISOLATED SHOWERS
AND THUNDERSTORMS IN A FEW POCKETS.  FRONT DROPS SOUTHWARD SLOWLY
THIS MORNING AND STALLS FOR A TIME ACROSS SOUTHEAST OHIO/NORTHERN
WEST VIRGINIA BEFORE LIFTING BACK NORTH LATER TODAY.  WENT WITH
MVFR/TEMPO IFR NEAR THE BOUNDARY IN SHRA/TSRA...MAINLY NORTH OF
CRW/HTS.  EXPECT MOST AREAS TO IMPROVE BACK TO VFR BY 20Z OR SO AS
BOUNDARY LIFTS NORTH AND CWA GETS INTO WARM SECTOR.  VFR UNTIL AFTER
09Z...WHEN A LINE OF SHOWERS AND STORMS WILL BE RUSHING TOWARD THE
OHIO RIVER AHEAD OF A FRESH COLD FRONT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: SHOWERS AND THUNDERSTORMS TUESDAY MAY PRESS
FARTHER SOUTH THAN CURRENTLY EXPECTED...BASED ON INFLUENCES OF
INITIAL WAVE OF RAINFALL IN THE MORNING.  TIMING OF LATE TUESDAY
NIGHT STORMS IS ALSO IN QUESTION.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              TUE 04/19/11
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    H
PKB CONSISTENCY  H    H    H    H    M    M    M    L    M    M    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    M

AFTER 06Z WEDNESDAY...
IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS LATE TUESDAY NIGHT INTO
WEDNESDAY...AS COLD FRONT COMES THROUGH.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/CL
NEAR TERM...CL
SHORT TERM...KTB
LONG TERM...JMV
AVIATION...CL
Hazardous weather outlook, Apr 19, 4:41 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
441 AM EDT TUE APR 19 2011

VAZ003-004-WVZ024>028-032>040-046-047-200845-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
441 AM EDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-029>031-
200845-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN-
PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-LEWIS-
HARRISON-
441 AM EDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

RAIN AMOUNTS WILL BE MONITORED BOTH THIS MORNING AND AGAIN
OVERNIGHT INTO WEDNESDAY. IF REPETITIVE SHOWERS APPEAR MORE
LIKELY OVER PREVIOUSLY WET COUNTIES...A FLASH FLOOD WATCH...OR
SHORT FUSE FLASH FLOOD WARNINGS...MAY BE POSTED.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS MORNING...THEN
AGAIN OVERNIGHT TONIGHT INTO WEDNESDAY MORNING. STRONG WIND GUSTS
OR LARGE HAIL ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

RAIN AMOUNTS WILL BE MONITORED INTO WEDNESDAY.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 5:51 AM EDTSpecial Weather StatementRLXLawrence49 min
Apr 19, 10:06 AM EDTAreal Flood WarningRLXAthens4 hr
Apr 19, 2:43 PM EDTAreal Flood WarningRLXAthens3 hr
Apr 19, 2:50 PM EDTSevere Thunderstorm WarningRLXMorgan, Perry40 min
Apr 19, 3:22 PM EDTSevere Thunderstorm WarningRLXMorgan, Washington38 min
Apr 19, 3:37 PM EDTAreal Flood WarningRLXPerry3 hr
Apr 19, 4:31 PM EDTRiver Flood WarningRLXAthens67 hr
Apr 19, 6:47 AM EDTSpecial Weather StatementRLXJackson, Mason, Putnam, Roane, Wirt43 min
Apr 19, 7:20 AM EDTSpecial Weather StatementRLXCabell, Mason25 min
Apr 19, 9:10 AM EDTSevere Thunderstorm WarningRLXBarbour, Randolph, Upshur28 min
Apr 19, 12:09 PM EDTAreal Flood WarningRLXHarrison4 hr
Apr 19, 12:14 PM EDTAreal Flood WarningRLXDoddridge4 hr
Apr 19, 12:18 PM EDTAreal Flood WarningRLXBarbour, Taylor4 hr
Apr 19, 1:05 PM EDTAreal Flood WarningRLXCalhoun, Gilmer, Ritchie, Wirt4 hr
Apr 19, 3:50 PM EDTAreal Flood WarningRLXBarbour, Taylor2 hr
Apr 19, 4:08 PM EDTAreal Flood WarningRLXHarrison2 hr

Nearby

Flash Flood Watches in West Virginia, 2011Flash Flood Watches in Ohio, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.